Jul 9, 2007
Hi Doc, I've been on HAART for about one year and three months. Early in my treatment my doctor perscribed Testim for me, but I stopped after about three months because my doctor said that my testosterone levels were in the normal range.
Its been about one year since I've last taken Testim, and I was wondering if I could restart it again? I enjoy the positive effects it was having on my body - I gained more muscle and weight, had better erections, and my energy level soared. I even enjoyed the slightly musky oil scent of the Testim gel.
Question: Am I at a greater risk of prostate cancer by restarting Testim? I am a black male 45 y.o., and 190#s. My VL is undetectable, and my tcells are around 776 (26%). I have no preexisting health issues. Overrall I am in good health.
Response from Dr. Frascino
The only reason to use testosterone replacement is to treat hypogonadism (low testosterone). It should not be used if your serum testosterone levels are normal, as the risks of the drug would then outweigh potential benefits. You can read all about the various risks associated with testosterone supplementation in the archives of this forum.
So should you restart? The only way to tell is to check your "free testosterone" level. If it's low, you should restart. If it's normal, you should not.
Dont worry remember me
fatigue and L-Carnitive
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Purple Spots After Fingering Stripper Sign Of HIV AIDS
- Rash After Giving Oral Worried I Have HIV
- Trouble Urinating After Anal Sex With Condom Does It Mean I Have HIV
- White Spots After Giving Oral Worried I Have HIV
- Is A Venereal Disease The Same As An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.